Alert archive / Washington / Freeze Warnings in 2005

Freeze Warning 2, NWS Spokane, WA

September 23, 20058 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho

NWS Spokane, WA issued this freeze warning at Sep 23, 2005, 8:59 AM PDT for 8 counties in Washington; Benewah County, Kootenai County, Latah County, Idaho. It took effect at Sep 24, 2005, 2:00 AM PDT. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2005, 8:59 AM PDT (15:59 UTC)
In effect from
Sep 24, 2005, 2:00 AM PDT
Expired
Sep 24, 2005, 3:54 AM PDT
In force
114 min
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Adams County, WA, Chelan County, WA, Douglas County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 57 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 4.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2005-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2005-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 231559
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
859 AM PDT FRI SEP 23 2005

IDZ002-003-WAZ033>036-041-043-044-240000-
/X.NEW.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
859 AM PDT FRI SEP 23 2005

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SATURDAY. 

A DRY AIRMASS WITH CLEAR SKIES AND A LIGHT NORTHERLY WIND WILL
ALLOW FOR RAPID COOLING OVERNIGHT AND THE FIRST FREEZE OF THE
SEASON FOR MANY LOCATIONS ACROSS EASTERN WASHINGTON AND A SMALL
PORTION OF NORTHERN IDAHO. THESE CONDITIONS WILL ALLOW FOR A
DURATION OF UP TO 4 HOURS OF FREEZING TEMPERATURES DURING THE
EARLY SATURDAY MORNING HOURS.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS
AREA IS MAY 14 THROUGH SEPTEMBER 27.

$$
3 follow-up statements
000 
WWUS76 KOTX 232138
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
238 PM PDT FRI SEP 23 2005

IDZ002-003-WAZ033>036-041-043-044-240545-
/X.CON.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
238 PM PDT FRI SEP 23 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY. 

A DRY AIRMASS WITH CLEAR SKIES AND A LIGHT NORTHERLY WIND WILL
ALLOW FOR RAPID COOLING OVERNIGHT AND THE FIRST FREEZE OF THE
SEASON FOR MANY LOCATIONS ACROSS EASTERN WASHINGTON AND A SMALL
PORTION OF NORTHERN IDAHO. THESE CONDITIONS WILL ALLOW FOR A
DURATION OF UP TO 4 HOURS OF FREEZING TEMPERATURES DURING THE
EARLY SATURDAY MORNING HOURS.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS
AREA IS MAY 14 THROUGH SEPTEMBER 27.

$$
000 
WWUS76 KOTX 240415 AAA
NPWOTX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
915 PM PDT FRI SEP 23 2005

WAZ034-041-043-240515-
/X.CAN.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/
MOSES LAKE AREA-WENATCHEE AREA-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...
OROVILLE
915 PM PDT FRI SEP 23 2005

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WARNING FOR TONIGHT. THOUGH OVERNIGHT LOW TEMPERATURES WILL COOL
TO THE 30S FOR MANY TOWNS...WIDESPREAD FREEZING TEMPERATURES ARE NOT
ANTICIPATED.

$$

IDZ002-003-WAZ033-035-036-044-241130-
/X.CON.KOTX.FZ.W.0002.050924T0900Z-050924T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WATERVILLE...MANSFIELD
915 PM PDT FRI SEP 23 2005

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT
SATURDAY...

A DRY AIR MASS WITH CLEAR SKIES AND A LIGHT WINDS WILL ALLOW FOR
RAPID COOLING OVERNIGHT ACROSS EASTERN WASHINGTON AND NORTHERN
IDAHO. THESE CONDITIONS WILL ALLOW FOR A DURATION OF UP TO 4 HOURS
OF FREEZING TEMPERATURES DURING THE EARLY SATURDAY MORNING
HOURS...AND THE FIRST FREEZE OF THE SEASON FOR MANY LOCATIONS. IN
THE SPOKANE AREA...THOUGH WIDESPREAD LOW TEMPERATURES BELOW
FREEZING ARE NOT EXPECTED...LOCATIONS SURROUNDING THE SPOKANE AREA WILL
LIKELY SEE SUB-FREEZING TEMPERATURES.

A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE
EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS
AREA IS MAY 14 THROUGH SEPTEMBER 27.

$$
000 
WWUS76 KOTX 241054
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
354 AM PDT SAT SEP 24 2005

...FREEZE WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELED THE FREEZE
WARNING FOR THIS MORNING. THOUGH OVERNIGHT LOW TEMPERATURES WILL
BOTTOM OUT IN THE 30S FOR MANY LOCATIONS...WIDESPREAD FREEZING
TEMPERATURES ARE NOT ANTICIPATED.

IDZ002-003-WAZ033-035-036-044-241200-
/X.CAN.KOTX.FZ.W.0002.000000T0000Z-050924T1500Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
WATERVILLE...MANSFIELD
354 AM PDT SAT SEP 24 2005

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE
WARNING. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 23, 8:36 AM PDT, 23 minutes earlier.

Area forecast discussion, Sep 23, 8:36 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
836 AM PDT FRI SEP 23 2005

.SYNOPSIS...A WEAK STORM SYSTEM WILL CONTINUE TO MOVE THROUGH THE
AREA INTO FRIDAY BRINGING COOLER TEMPERATURES. A RIDGE WILL BUILD
INTO THE REGION THIS WEEKEND BRINGING A WARMING TREND.

&&

.DISCUSSION...MORNING UPDATE TO LOWER FORECAST TEMPERATURES FOR
SATURDAY MORNING AND SUNDAY MORNING. LIGHT NORTHERLY WINDS...CLEAR
SKIES...AND LOW DEPWOINTS ALL LEAD ME TO ISSUE FIRST FREEZE
WARNING FOR TONIGHT FOR LARGE PORTION OF THE LOWLANDS OF EASTERN
WASHINGTON AND NORTHERN IDAHO.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED THRU 12Z SAT. SEE THE
LATEST TAF AND TWEB FORECASTS FOR DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        66  32  66  34  69  45 /   0   0   0   0   0   0
COEUR DALENE  66  32  65  34  70  42 /   0   0   0   0   0   0
PULLMAN        63  27  65  28  68  45 /   0   0   0   0   0   0
LEWISTON       67  40  70  42  74  47 /  10   0   0   0   0   0
COLVILLE       68  31  70  29  73  40 /   0   0   0   0   0   0
SANDPOINT      63  31  66  29  69  41 /  10   0   0   0   0   0
KELLOGG        62  32  65  31  69  41 /  10  10   0   0   0   0
MOSES LAKE     70  35  73  38  76  44 /   0   0   0   0   0   0
WENATCHEE      69  39  71  40  74  46 /   0   0   0   0   0   0
OMAK           67  33  72  35  78  44 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR COEUR DALENE AREA...
     IDAHO PALOUSE...NORTHERN AND CENTRAL IDAHO PANHANDLE (ZONE
     101).

WA...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR WASHINGTON PALOUSE...
     MOSES LAKE AREA...UPPER COLUMBIA BASIN...SPOKANE AREA...WENATCHEE
     AREA...OKANOGAN VALLEY...WATERVILLE PLATEAU...EAST WASHINGTON
     NORTHERN COLUMBIA BASIN (ZONE 673)...EAST WASHINGTON CENTRAL
     CASCADE VALLEYS (ZONE 677)...EAST WASHINGTON OKANOGAN/METHOW
     VALLEYS (ZONE 684)...EAST WASHINGTON NORTHEAST (ZONE 686).

&&

Nearby

Freeze Warnings in Washington, 2005Freeze Warnings in Idaho, 2005Every freeze warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.